MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 1.5MM LOCK PLATE T-SHAPE SMALL; TRAUMA IMPLANTS

ZIMMER BIOMET, INC. 1.5MM LOCK PLATE T-SHAPE SMALL; TRAUMA IMPLANTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a routine x-ray it was found that the implanted plate had broken.The patient states there was no fall, injury, or violence which would have caused this fracture patient was revised approximately 2 months post implantation.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).Report source: czech republic.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 131220418, lock screw 1.5x20mm, lot # rm869p catalog #: 131220416, lock screw 1.5x16mm, lot # rm282s catalog #: 131220420, lock screw 1.5x20mm, lot # rm692r catalog #: 131220522, non lock screw 1.5x22mm, lot # m12641 a reported event was confirmed as visual examination of the returned product identified the plate has been fractured into 2 pieces.There are also some nicks and gouges on the outside edge of the plate.Fracture surface analysis conducted showed that the lock plate sample fractured due to fatigue.Eds semi-quantitative elemental analysis of the lock plate sample showed that it was consistent with ti-6al-4v alloy, along with foreign elements such as carbon, oxygen, sodium, silicon, and calcium.The radiographs showed two views of the first carpal metacarpal joint demonstrate malleable plate and screw fixation device which appears to be fractured.Partial withdrawal of the trapezium screw.Incomplete bony fusion of the joint space.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01410, 0001825034-2023-01723, 0001825034-2023-01724, 0001825034-2023-01725.

Brand Name
1.5MM LOCK PLATE T-SHAPE SMALL
Common Device Name
TRAUMA IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16263504
Report Number0001825034-2023-00160
Device Sequence Number14968976
Product Code HRS
UDI-Device Identifier00887868013331
UDI-Public(01)00887868013331(17)211127(10)ZB7138106
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K081546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number131220157
Device Lot NumberZB7138106
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight90 KG